Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 170, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 15, 2012, 6:41 PM CDT for Donley County, Gray County, Texas. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2012, 6:41 PM CDT (23:41 UTC)
- Expired
- Jul 15, 2012, 7:08 PM CDT
- In force
- 27 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Donley County, TX, Gray County, TX
The radar
The Amarillo radar (KAMA), 87 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 6:41 PM CDT | HAIL 1 | 2 S Alanreed, TX | WITH WINDS 55 TO 60 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -293 J/kg
- Mixed-layer LCL
- 2325 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
324
WUUS54 KAMA 152341
SVRAMA
TXC129-179-160045-
/O.NEW.KAMA.SV.W.0170.120715T2341Z-120716T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
641 PM CDT SUN JUL 15 2012
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DONLEY COUNTY IN THE PANHANDLE OF TEXAS
SOUTH CENTRAL GRAY COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 745 PM CDT
* AT 637 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF ALANREED...OR ABOUT 15 MILES NORTH OF
CLARENDON...MOVING SOUTHWEST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
GREENBELT LAKE...
HOWARDWICK...
CLARENDON...
LAKE MCCLELLAN...
ALANREED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3502 10060 3478 10106 3515 10107 3535 10070
3517 10057
TIME...MOT...LOC 2341Z 039DEG 18KT 3513 10081
$$
MOULTON3 follow-up statements
086
WWUS54 KAMA 152347
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
647 PM CDT SUN JUL 15 2012
TXC129-179-160045-
/O.CON.KAMA.SV.W.0170.000000T0000Z-120716T0045Z/
DONLEY TX-GRAY TX-
647 PM CDT SUN JUL 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTH CENTRAL GRAY AND DONLEY COUNTIES...
AT 646 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ALANREED...OR 18 MILES NORTHEAST OF CLARENDON...MOVING SOUTHWEST AT
20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
MCCLELLAN...CLARENDON...HOWARDWICK AND GREENBELT LAKE.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3502 10060 3478 10106 3515 10107 3535 10070
3517 10057
TIME...MOT...LOC 2346Z 039DEG 18KT 3516 10076
$$
MOULTON032
WWUS54 KAMA 152358
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
658 PM CDT SUN JUL 15 2012
TXC129-179-160045-
/O.CON.KAMA.SV.W.0170.000000T0000Z-120716T0045Z/
DONLEY TX-GRAY TX-
658 PM CDT SUN JUL 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTH CENTRAL GRAY AND DONLEY COUNTIES...
AT 657 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES SOUTHWEST OF ALANREED...OR 14 MILES NORTHEAST OF
CLARENDON...MOVING SOUTHWEST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOWARDWICK AND GREENBELT LAKE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLARENDON...HOWARDWICK AND GREENBELT LAKE.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING HAIL...STRONG WINDS
AND VERY HEAVY RAIN.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3502 10060 3478 10106 3515 10107 3535 10070
3517 10057
TIME...MOT...LOC 2357Z 039DEG 18KT 3512 10080
$$
MOULTON943
WWUS54 KAMA 160008
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
708 PM CDT SUN JUL 15 2012
TXC129-179-160017-
/O.CAN.KAMA.SV.W.0170.000000T0000Z-120716T0045Z/
DONLEY TX-GRAY TX-
708 PM CDT SUN JUL 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GRAY AND DONLEY
COUNTIES IS CANCELLED...
AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 3502 10060 3478 10106 3515 10107 3535 10070
3517 10057
TIME...MOT...LOC 0007Z 039DEG 18KT 3508 10084
$$
MOULTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 6:13 PM CDT, 28 minutes earlier.
Area forecast discussion, Jul 15, 6:13 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 613 PM CDT SUN JUL 15 2012 .AVIATION... FOR THE 00Z TAFS...VFR CONDITIONS EXPECTED AT ALL SITES THROUGH THE PERIOD. SLIGHT CHANCE OF PRECIPITATION AT TAF SITES AFTER 07Z...HOWEVER SHOWERS/THUNDERSTORMS SHOULD BE ISOLATED AND CONFIDENCE IN SHOWERS IMPACTING TAF SITES IS TO LOW TO MENTION IN TAFS AT THE MOMENT. WINDS WILL REMAIN OUT OF THE SOUTH FOR ALL SITES WITH WINDS CALMING DOWN OVERNIGHT AND SLIGHTLY INCREASING DURING THE DAYTIME HOURS TOMORROW. && .PREV DISCUSSION... /ISSUED 256 PM CDT SUN JUL 15 2012/ DISCUSSION... CLOSED UPPER LOW OVER CENTRAL AND EAST TEXAS WITH INVERTED TROUGH EXTENDING NORTHWARD INTO EASTERN OKLAHOMA WILL MOVE WESTWARD THROUGH MONDAY INTO THE LOW ROLLING PLAINS OF TEXAS. INCREASING CHANCES FOR CONVECTION TONIGHT THROUGH EARLY THIS WEEK AS THIS UPPER SYSTEM APPROACHES THE PANHANDLES. WILL INCREASE THE POPS THIS EVENING AND TONIGHT...AND LEFT ALONE FOR MONDAY THROUGH TUESDAY EVENING. AS THE UPPER LOW BECOMES SHEARED OUT...DRIER CONDITIONS LATE TUESDAY NIGHT THROUGH WEDNESDAY. THE NAM CONTINUES TO INDICATE PRECIP WEDNESDAY AFTERNOON ACROSS THE WESTERN SECTIONS OF THE FORECAST AREA...HOWEVER THE GFS AND ECMWF KEEPS THE PRECIP ACROSS NEW MEXICO INTO FAR WEST TEXAS WEDNESDAY AFTERNOON. WILL LEAVE THE FORECAST DRY FOR NOW AS THE NAM THE ODD MODEL OUT BUT CANNOT COMPLETELY RULE OUT THE NAM SOLUTION AS IT HAS BEEN DOING THE BEST WITH THIS SYSTEM. LATER SHIFTS MAY NEED TO INTRODUCE POPS WEDNESDAY. DRY WITH NEAR SEASONABLE CONDITIONS THE MIDDLE OF THIS WEEK THROUGH THE EARLY PART OF THE UPCOMING WEEKEND. WITH THE APPROACH OF THE UPPER SYSTEM AND LOWERING HEIGHTS...CLOUD COVER AND PRECIP CHANCES...WENT WITH THE NAM MOS GUIDANCE FOR MAX TEMPS AND WENT HIGHER ON MINS THAN EITHER THE NAM OR GFS MOS GUIDANCE. SCHNEIDER FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH THE NEXT WEEKEND. SCHNEIDER && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 19/16
Hazardous weather outlook, Jul 15, 3:05 PM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 305 PM CDT SUN JUL 15 2012 OKZ001>003-TXZ001>020-161100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 305 PM CDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT. A FEW STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED AND BRIEF WIND GUSTS UP TO 50 MPH THIS AFTERNOON...BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH TUESDAY EVENING OVER PORTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES. THE BEST CHANCE FOR STORMS WILL BE OVER THE SOUTHERN TEXAS PANHANDLE MONDAY. SEVERE STORMS ARE NOT EXPECTED. HOWEVER...STRONG STORMS WITH SMALL HAIL AND GUSTY WINDS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SCHNEIDER
In the hours before
Special weather statement, Jul 15, 4:58 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 458 PM CDT SUN JUL 15 2012 TXZ014-152230- GRAY TX- 458 PM CDT SUN JUL 15 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT FOR GRAY COUNTY. AT 456 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 4 MILES WEST OF LEFORS...OR ABOUT 8 MILES SOUTHEAST OF PAMPA...MOVING SOUTHWEST AT 15 MPH. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AVOID NORMAL FLOOD PRONE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. MOULTON
Special weather statement, Jul 15, 5:29 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 529 PM CDT SUN JUL 15 2012 TXZ014-152300- GRAY TX- 529 PM CDT SUN JUL 15 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT FOR GRAY COUNTY. AT 527 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 6 MILES WEST OF LEFORS...OR ABOUT 9 MILES SOUTHEAST OF PAMPA...MOVING SOUTHWEST AT 10 MPH. SMALL HAIL...GUSTY WINDS...AND HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AVOID NORMAL FLOOD PRONE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. MOULTON
Special weather statement, Jul 15, 5:58 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 558 PM CDT SUN JUL 15 2012 TXZ014-152330- GRAY TX- 558 PM CDT SUN JUL 15 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT FOR GRAY COUNTY. AT 557 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF LEFORS...OR ABOUT 11 MILES SOUTH OF MIAMI...MOVING SOUTHWEST AT 15 MPH. SMALL HAIL...GUSTY WINDS...AND HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AVOID NORMAL FLOOD PRONE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. MOULTON
Special weather statement, Jul 15, 6:28 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 628 PM CDT SUN JUL 15 2012 TXZ019-160000- DONLEY TX- 628 PM CDT SUN JUL 15 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR DONLEY COUNTY. AT 624 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 14 MILES NORTHEAST OF HOWARDWICK... OR ABOUT 19 MILES NORTHEAST OF CLARENDON...MOVING SOUTHWEST AT 20 MPH. HAIL...STRONG WINDS...AND HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AVOID NORMAL FLOOD PRONE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. MOULTON
Local storm report, Jul 15, 6:41 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
641 PM CDT SUN JUL 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL 2 S ALANREED 35.18N 100.73W
07/15/2012 E1.00 INCH GRAY TX TRAINED SPOTTER
WITH WINDS 55 TO 60 MPH
&&
EVENT NUMBER AMA1200592
SFJNearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.